Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 13, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 21, 2008, 4:37 PM EDT for Durham County, Wake County, North Carolina. It was in force for 109 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2008, 4:37 PM EDT (20:37 UTC)
- Expired
- Jun 21, 2008, 6:26 PM EDT
- In force
- 109 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Durham County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:05 PM EDT | FLASH FLOOD | 3 E Rdu International A, NC | A TRAINED SPOTTER REPORTED ONE AND A HALF INCHES OF RAIN IN THE LAST 20 MINUTES NEAR THE INTERSECTION OF GLENWOOD AVENUE AND LYNN ROAD |
| Jun 21, 5:12 PM EDT | FLASH FLOOD | 4 Nw Raleigh, NC | A TRAINED SPOTTER JUST WEST OF CRABTREE VALLEY MALL REPORTS 1.54 INCHES OF RAIN IN THE PAST 30 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 212039 FFWRAH NCC063-183-212330- /O.NEW.KRAH.FF.W.0013.080621T2037Z-080621T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 437 PM EDT SAT JUN 21 2008 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... WAKE COUNTY IN CENTRAL NORTH CAROLINA DURHAM COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 730 PM EDT * AT 432 PM EDT... THUNDERSTORMS WITH VERY HEAVY RAIN WERE OVER SOUTHEASTERN DURHAM AND NORTHERN WAKE COUNTIES. * LOCATIONS THREATENED WITH FLOODING INCLUDE RDU INTERNATIONAL AIRPORT. FLOODING IS ALSO LIKELY ALONG HIGHWAY 70... HIGHWAY 50... AND INTERSTATE 40 NEAR THE RALEIGH DURHAM AIRPORT. DOPPLER WEATHER RADAR SHOWS THAT OVER 2 INCHES OF RAIN HAS FALLEN SINCE 330 PM. THESE STORMS ARE NEARLY STATIONARY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK ACTION. LAT...LON 3597 7854 3585 7849 3578 7883 3595 7888 $$ GIH
2 follow-up statements
000
WGUS72 KRAH 212136
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT SAT JUN 21 2008
NCC063-212144-
/O.CAN.KRAH.FF.W.0013.000000T0000Z-080621T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DURHAM NC-
534 PM EDT SAT JUN 21 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN DURHAM
COUNTY...
THE HEAVY RAIN HAS EXITED DURHAM COUNTY.
LAT...LON 3592 7852 3585 7852 3578 7883 3586 7885
3586 7883 3592 7881 3591 7876 3593 7874
3593 7869
TIME...MOT...LOC 2134Z 180DEG 0KT 3589 7868
$$
NCC183-212330-
/O.CON.KRAH.FF.W.0013.000000T0000Z-080621T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
534 PM EDT SAT JUN 21 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
CENTRAL WAKE COUNTY...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN
OVER THE WARNED AREA. RADAR IS INDICATING THAT RAIN CONTINUES
FALLING AT A RATE OF 2 TO 3 INCHES PER HOUR IN AND AROUND THE
RALEIGH DURHAM AIRPORT... INCLUDING ADJACENT AREAS OF MORRISVILLE.
THESE STORMS ARE DRIFTING VERY SLOWLY TO THE SOUTH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.
LAT...LON 3592 7852 3585 7852 3578 7883 3586 7885
3586 7883 3592 7881 3591 7876 3593 7874
3593 7869
TIME...MOT...LOC 2134Z 180DEG 0KT 3589 7868
$$
GIH000
WGUS72 KRAH 212226
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT SAT JUN 21 2008
NCC183-212236-
/O.CAN.KRAH.FF.W.0013.000000T0000Z-080621T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
626 PM EDT SAT JUN 21 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL WAKE
COUNTY...
THE HEAVY RAIN HAS EXITED THE AREA.
LAT...LON 3592 7852 3585 7852 3578 7883 3586 7885
3586 7883 3592 7881 3591 7876 3593 7874
3593 7869
TIME...MOT...LOC 2226Z 180DEG 0KT 3589 7868
$$
GIHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:55 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 21, 2:55 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT SAT JUN 21 2008 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST...BRINGING A THREAT FOR SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE WEATHER WILL REMAIN UNSETTLED SUNDAY INTO MONDAY AS AN AREA OF LOW PRESSURE LINGERS OVER THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 215 PM SATURDAY... EXPECT CONVECTION TO INCREASE IN COVERAGE ACROSS CENTRAL NC THROUGH 23Z AS A MINOR S/W LIFT E-NE ACROSS THE REGION. LATEST SPC/MSAS ANALYSIS SUGGEST THAT THE MOST VIGOROUS STORMS WILL LIKELY OCCUR ACROSS THE WEST AND SOUTH SECTIONS OF THE REGION WHERE MIXED LAYER CAPES (1000-1500 J/KG) AND LOW LEVEL CONFLUENCE ARE BEST. CONVECTION WILL GRADUALLY WANE AFTER 01Z AS S/W BEGINS IN TO SHEAR OUT IN WEAK 500MB CONFLUENCE FLOW OFFSHORE. HOWEVER...MAY SEE A FEW SHOWERS AND STORMS TO LINGER INTO THE OVERNIGHT HOURS AS REGION WILL BE IN NOSE OF 300MB JET...SUPPLYING SOME UPPER DIVERGENCE IN AN AIR MASS WITH PRECIP WATER VALUES 1.5-1.8 INCHES. RATHER MILD OVERNIGHT WITH TEMPS IN THE MID AND UPPER 60S. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... AS OF 250 PM SATURDAY... AIRMASS ACROSS CENTRAL NC WILL REMAIN MOIST AND MARGINALLY TO MODERATELY UNSTABLE THROUGH THE PERIOD. THE PRESENCE OF THE L/W TROUGH WILL KEEP THE WEATHER UNSETTLE AS A SERIES OF S/WS ROTATE THROUGH THE BASE OF THE TROUGH. MODELS HAVE LATCHED ONTO ONE PARTICULAR S/W OVER THE TN VALLEY MON INTO MON NIGHT THAT AMPLIFIES/DIGS THE L/W TROUGH ACROSS THE REGION. THIS MAY LEAD TO A BETTER POTENTIAL FOR ORGANIZED SEVERE STORMS LATE MON THROUGH EARLY TUE ACROSS CENTRAL NC. 850-500MB LAPSE RATES PROGGED TO BE IN EXCESS OF 6 OR 6.5 DEG C/KM MON NIGHT AND TUE WITH LIFTED INDICES BETWEEN MINUS 2 AND MINUS 4 DEG C LATE MON AND MON NIGHT. ON SUNDAY...A WEAKER S/W ROTATES THROUGH THE REGION DURING MAX HEATING. ADDITIONAL SUPPORT ALOFT AS REGION WILL BE IN THE FAVORED RIGHT ENTRANCE REGION OF 75KT H3 JET OVER ERN VA. ALSO...850MB CONFLUENCE PROGGED TO BE BETTER COMPARED TO TODAY BUT BEST CONFLUENCE WILL BE OVER SC. AFTERNOON MIXED LAYER CAPES VALUES BETWEEN 1000-1500J/KG PROGGED FOR THE NORTHERN PIEDMONT THROUGH THE COASTAL PLAIN WILL SUPPLY PLENTY OF ENERGY TO THE STORMS. MOS GUIDANCE APPEARS TOO LOW CONSIDERING THE PARAMETERS IN PLACE. WENT SOLID CHANCE POPS ACROSS THE AREA SUN AFTERNOON/EARLY EVENING. SUNDAY NIGHT...MID LEVEL NVA SHOULD LIMIT CONVECTION TO NO MORE THAN ISOLATED...MAINLY OVER THE COASTAL PLAIN WHERE THE DEEPEST MOISTURE WILL RESIDE. ANOTHER ROUND OF ACTIVE STORMS EXPECTED LATE MON AND WILL LIKELY PERSIST WELL INTO MON NIGHT DUE TO THE PRESENCE OF RESPECTABLE DYNAMICS ALOFT AS REGION IN RIGHT ENTRANCE OF 300MB 100KT JET CROSSING THE CENTRAL APPALACHIANS INTO SOUTHERN NEW ENGLAND AND THE AFOREMENTIONED MID LEVEL LAPSE RATES. L/W TROUGH BEGINS TO MOVE/LIFT E-NE TUESDAY. DECENT DYNAMICS CROSS AREA TUESDAY AFTERNOON MAY TRIGGER CONVECTION IN THE FAR EAST TUESDAY AFTERNOON. RIGHT NOW...MOISTURE RATHER LIMITED. IF MODELS BECOME WETTER...POPS WILL LIKELY BE NEEDED TUESDAY AFTERNOON ALONG AND EAST OF I-95. WITH WARM AIRMASS IN PLACE...TEMPS SHOULD AVERAGE CLOSE TO OR SLIGHTLY ABOVE NORMAL IN SPITE OF THE EXPECTED PERIODS OF CONSIDERABLE CLOUDINESS. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 215 PM SATURDAY... UPPER AIR PATTERN ACROSS THE REGION WEDNESDAY THROUGH SATURDAY WILL BE FAIRLY TYPICAL FOR THIS TIME OF YEAR. BROAD UPPER LEVEL RIDGE WILL EXTEND WEST-TO-EAST ACROSS THE SOUTHERN U.S. WHILE THE JET STREAM WILL STRETCH ALONG THE U.S./CANADIAN BORDER. ANY S/W IN THIS JET STREAM OF MODERATE AMPLITUDE MAY BE ABLE TO BRUSH THE FORECAST AREA AND TRIGGER MORE THAN USUAL SUMMER TIME VARIETY CONVECTION. THE EXTENDED GUIDANCE SUGGEST THAT THE BEST S/W ENERGY REMAINS WELL NW-N OF THE REGION UNTIL THE WEEKEND WHEN THE GUIDANCE HINTS AT A POTENTIAL WAVE OF SUFFICIENT AMPLITUDE WHICH MAY INFRINGE UPON THE REGION. THE TIMING THAT FAR OUT QUESTIONABLE. THUS APPEARS THAT CHANCES FOR WIDESPREAD RAIN SLIM TO NONE AT THIS TIME. EXPECT ISOLATED AFTERNOON/EARLY EVENING CONVECTION EXPECTED THURSDAY THROUGH SATURDAY IN THE MODERATELY MOIST AND UNSTABLE AIR MASS PROJECTED TO COVER THE AREA. TEMPERATURES THROUGH THE PERIOD WILL BE CLOSE TO OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 155 PM SATURDAY... CUMULUS WILL CONTINUE TO FILL IN THIS AFTERNOON AS CONVECTIVE TEMPS IN THE LOWER 80S ARE REACHED. LOW LEVEL FORCING AND INSTABILITY ARE WEAK...AND SHOWER AND THUNDERSTORM ACTIVITY WILL BE LARGELY DRIVEN BY UPPER LEVEL DYNAMICS. MAIN FEATURES ARE AN APPROACHING SHORT WAVE CURRENTLY OVER NORTHERN GEORGIA...WHICH WILL BE MOVING EAST AND SKIRTING THE SOUTHERN TIER OF THE STATE THIS AFTERNOON AND EVENING...AND UPPER DIFFLUENCE COURTESY OF THE ENTRANCE REGION OF AN UPPER JET OFF THE NORTHERN NC COAST. CONVECTION RESULTING FROM THESE FACTORS WILL BE MORE WIDESPREAD ACROSS THE SOUTH AND EAST. EXPECT THE WIDER-SCALE CONVECTION TO DIMINISH QUICKLY AFTER SUNSET...WITH ACTIVITY PERSISTING IN THE EAST (RWI/FAY) THROUGH MIDNIGHT WHEN THE SHORT WAVE EXITS THE AREA. WARM AND SOUPY AIRMASS WILL REMAIN IN PLACE...THUS EXPECT FOG AT RWI AND FAY OVERNIGHT...WITH IFR CONDITIONS POSSIBLE IN THE PREDAWN... AND MIGHT SEE MVFR FOG LATE TONIGHT AT OTHER SITES THAT RECEIVE RAIN. LOOKING AHEAD...LONG WAVE TROF WILL GRADUALLY SHIFT EAST AND AMPLIFY THROUGH MONDAY. AS PERTURBATIONS CONTINUE TO ROTATE AROUND THE BASE OF THE TROF AND ACROSS THE AREA...EXPECT SCATTERED MAINLY DIURNAL SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. ACTIVITY WILL BE MORE WIDESPREAD AT THE EASTERN TAF SITES WHERE THE AIRMASS WILL BE MORE MOIST AND CONDITIONALLY UNSTABLE. EXPECT VFR CONDITIONS MONDAY NIGHT THROUGH WEDNESDAY... AS SURFACE HIGH PRESSURE EDGES IN FROM THE MS VALLEY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...WSS AVIATION...MLM
Hazardous weather outlook, Jun 21, 2:05 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 205 PM EDT SAT JUN 21 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-221000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 205 PM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK OF ISOLATED SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING ACROSS CENTRAL NORTH CAROLINA. THE PRIMARY THREAT WILL BE HAIL TO THE SIZE OF NICKLES OR QUARTERS AND DAMAGING WIND GUSTS UP TO 60 MPH. IN ADDITION...THE STORMS WILL BE ACCOMPANIED BY TORRENTIAL DOWNPOURS. SINCE THE STORMS WILL LIKELY BE MOVING LESS THAN 20 MPH...THIS MAY LEAD TO LOCALIZED FLOODING OF POOR DRAINAGE AREAS...PARTICULARLY IN THE URBAN AREAS. A FEW STORMS IN THE SANDHILLS AND THE COASTAL PLAIN WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT TO CONTINUOUS LIGHTNING STRIKES. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON BOTH SUNDAY AND MONDAY AFTERNOON. THE STORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES. A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL MAY ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Special weather statement, Jun 21, 2:37 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 237 PM EDT SAT JUN 21 2008 NCZ083-211930- ANSON- 237 PM EDT SAT JUN 21 2008 ...A STRONG THUNDERSTORM WILL MOVE EAST ACROSS ANSON COUNTY THROUGH 330 PM EDT... AT 237 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WHITE STORE...OR ABOUT 10 MILES WEST OF WADESBORO...MOVING EAST AT 15 MPH. THIS STORM WILL PASS OVER OR JUST SOUTH OF WADESBORO AROUND 300 PM...AND REACH LILESVILLE AROUND 315 PM EDT. GUSTY WINDS UP TO 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. PEOPLE ENGAGED IN OUTDOOR ACTIVITIES SHOULD MOVE INDOORS IF THUNDER IS HEARD. 13
Special weather statement, Jun 21, 3:19 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 319 PM EDT SAT JUN 21 2008 NCZ075-212015- MOORE- 319 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE COUNTY THROUGH 415 PM EDT... AT 319 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER FOXFIRE...OR ABOUT 11 MILES WEST OF SOUTHERN PINES...MOVING EAST AT 17 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TAYLORTOWN AROUND 340 PM EDT... SOUTHERN PINES AROUND 355 PM EDT...WHISPERING PINES AROUND 405 PM EDT...VASS AROUND 415 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. MWS
Special weather statement, Jun 21, 3:42 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 342 PM EDT SAT JUN 21 2008 NCZ083-212045- ANSON- 342 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS ANSON COUNTY THROUGH 445 PM EDT... AT 342 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER WADESBORO...MOVING NORTHEAST AT 9 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LILESVILLE AROUND 355 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. MWS
Special weather statement, Jun 21, 4:17 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 417 PM EDT SAT JUN 21 2008 NCZ025-041-212045- DURHAM-WAKE- 417 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS DURHAM AND WAKE COUNTIES THROUGH 445 PM EDT... AT 417 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER RDU INTERNATIONAL AIRPORT...OR ABOUT 8 MILES NORTH OF CARY...MOVING EAST AT 3 MPH. ALTHOUGH THIS STORM IS NEARLY STATIONARY...OTHER STORMS ARE ALSO DEVELOPING OVER NORTHERN WAKE COUNTY AND SOUTHEAST DURHAM COUNTIES. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL...VERY HEAVY DOWNPOURS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. JFB
Special weather statement, Jun 21, 4:23 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 423 PM EDT SAT JUN 21 2008 NCZ075-084>086-212130- HOKE-MOORE-RICHMOND-SCOTLAND- 423 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS EXTREME EASTERN RICHMOND...SOUTHERN MOORE...WESTERN HOKE AND NORTHERN SCOTLAND COUNTIES THROUGH 530 PM EDT... AT 423 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER PINEBLUFF...OR ABOUT 8 MILES SOUTHWEST OF SOUTHERN PINES...MOVING EAST AT 9 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ABERDEEN AROUND 430 PM EDT... ASHLEY HEIGHTS AROUND 445 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. MWS
Special weather statement, Jun 21, 4:34 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 434 PM EDT SAT JUN 21 2008 NCZ040-212115- CHATHAM- 434 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS CHATHAM COUNTY THROUGH 515 PM EDT... AT 434 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER HARPERS CROSSROADS...OR ABOUT 10 MILES SOUTH OF SILER CITY...MOVING EAST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING JUST TO THE WEST OF PITTSBORO...ALSO MOVING EAST AROUND 5 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...GOLDSTON AND PITTSBORO. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. JFB
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:36 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 39 min |
| Jun 21, 4:29 PM EDT | Areal Flood Advisory | RAH | Durham, Wake | 27 min |
| Jun 21, 4:37 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 35 min |
| Jun 21, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 48 min |
| Jun 21, 4:50 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 40 min |
| Jun 21, 5:06 PM EDT | Flash Flood Warning | RAH | Stanly | 63 min |
| Jun 21, 5:20 PM EDT | Areal Flood Advisory | RAH | Chatham | 85 min |
| Jun 21, 5:51 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 39 min |
| Jun 21, 6:08 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 52 min |
| Jun 21, 6:18 PM EDT | Areal Flood Advisory | RAH | Durham, Orange | 94 min |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.